advertisement
Question
Posted by: Emily | 2009-08-24

HELP: Missed Pill On Day 21 Of Cycle. Pregnant?

I have been taking Marvelon for several years and am very good at taking it each morning at the same time.

My cycle is like clockwork, 28 days to the minute.

Unfortunately I forgot to take it on Friday (21st day after first day of last period) as well as on Saturday (22nd day after first day of last period). As soon as I realised on Sunday morning, I took both pills as well as my Sunday pill (which I later found out was unwise and I should'  ve taken my Sunday and Monday pills today).

I had unprotected sex with my partner on Saturday evening (22nd day of cycle).

In the morning, I immediately went to the pharmacy and consulted with the pharmacist. She said that I should be fine, due to where I am in my cycle (apparently ovulation is on the 14th day after first day of previous period) as well as how long I have been on my pill. I did however buy the morning after pill in case, but once I got home and thought it through, I decided against taking it. She said the side effects would be very unpleasant and I am not at a very high risk of pregnancy, so it would just be a peace of mind measure more than anything.

I am also very careful with what I do to my body and would hate to harm myself in any way by taking such extreme measures.

Due to missing my pill, I started menstruating on Sunday morning (yesterday) and am only five to six days away from the beginning of my next period, so the blood flow is quite heavy/normal for first few days of menstruation.

I believe I have 78 hours to decide if I want to take the morning after pill. Although I am not keen on this idea at all.

Should I be worried about being pregnant?

Please help!

Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Emily

Your pharmacist is correct in that your chance of conceiving on day 21 is extremely unlikely. You are also correct in that the bleed is related to having missed the OCP. However it might be advisable to start a new pack of Marvelon with this bleed and continue throughout the month until your next period. This will shift your cycle somewhat but will protect against dysfunctional bleeding i.e. intermittent bleeding in this particular cycle. The alternative is to continue with the pill as you are and await your natural menstrual cycle to overlap. However in many cases intermittent spotting or dysfunctional bleeding may persist in to the next cycle. My recommendation is therefore to start a new pack with this bleed that you are experiencing currently.

Answered by: Dr M.I. Cassim

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement